Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 3, NWS Pendleton, OR

January 14, 2015Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 14, 2015, 10:34 PM PST for Union County, Oregon. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2015, 10:34 PM PST (06:34 UTC)
Expired
Jan 16, 2015, 10:00 AM PST
In force
35 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 6.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2015-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2015-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WWUS76 KPDT 150634
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1034 PM PST WED JAN 14 2015

...VERY WINDY AT TIMES ACROSS THE SOUTHERN GRANDE RONDE VALLEY
INTO FRIDAY MORNING...

.TIGHTENING PRESSURE GRADIENTS WILL RESULT IN VERY WINDY
CONDITIONS ACROSS THE SOUTHERN GRANDE RONDE VALLEY. WINDS WILL BE
STRONGEST LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING AS A COLD
FRONT APPROACHES THE VALLEY.

ORZ049-151500-
/O.NEW.KPDT.WI.Y.0003.150115T0634Z-150116T1800Z/
GRANDE RONDE VALLEY-
1034 PM PST WED JAN 14 2015

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY FOR LADD AND
PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL
10 AM PST FRIDAY. 

* TIMING: WINDS WILL GRADUALLY INCREASE TONIGHT THROUGH THURSDAY
  EVENING. WINDS WILL BE STRONGEST LATE THURSDAY NIGHT INTO EARLY
  FRIDAY MORNING.

* WINDS: SOUTH WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL
  INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH BY LATE
  THURSDAY NIGHT.

* IMPACTS: STRONG WINDS AND SUDDEN WIND GUSTS WILL MAKE TRAVELING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS
  MAY SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
4 follow-up statements
418 
WWUS76 KPDT 151317
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
517 AM PST THU JAN 15 2015

...VERY WINDY AT TIMES ACROSS THE SOUTHERN GRANDE RONDE VALLEY
INTO FRIDAY MORNING...

.TIGHTENING PRESSURE GRADIENTS WILL RESULT IN VERY WINDY
CONDITIONS ACROSS THE SOUTHERN GRANDE RONDE VALLEY. WINDS WILL BE
STRONGEST LATE TONIGHT INTO EARLY FRIDAY MORNING AS A COLD FRONT
APPROACHES THE VALLEY.

ORZ049-152300-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-150116T1800Z/
GRANDE RONDE VALLEY-
517 AM PST THU JAN 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY FOR
LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 AM PST FRIDAY. 

* TIMING: WINDS WILL GRADUALLY INCREASE THROUGH THIS EVENING.
  WINDS WILL BE STRONGEST LATE TONIGHT INTO EARLY FRIDAY MORNING.

* WINDS: SOUTH WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL
  INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH BY LATE
  TONIGHT.

* IMPACTS: STRONG WINDS AND SUDDEN WIND GUSTS WILL MAKE 
  TRAVELING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
606 
WWUS76 KPDT 152247
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
247 PM PST THU JAN 15 2015

...VERY WINDY AT TIMES ACROSS THE SOUTHERN GRANDE RONDE VALLEY
INTO FRIDAY MORNING...

.TIGHTENING PRESSURE GRADIENTS WILL RESULT IN VERY WINDY
CONDITIONS ACROSS THE SOUTHERN GRANDE RONDE VALLEY. WINDS WILL BE
STRONGEST LATE TONIGHT INTO EARLY FRIDAY MORNING AS A COLD FRONT
APPROACHES THE VALLEY.

ORZ049-160700-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-150116T1800Z/
GRANDE RONDE VALLEY-
247 PM PST THU JAN 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY FOR
LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 AM PST FRIDAY. 

* TIMING: WINDS WILL GRADUALLY INCREASE THIS EVENING. WINDS WILL
  BE STRONGEST LATE TONIGHT INTO EARLY FRIDAY MORNING.

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL
  INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH BY LATE
  TONIGHT.

* IMPACTS: STRONG WINDS AND SUDDEN WIND GUSTS WILL MAKE 
  TRAVELING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
007 
WWUS76 KPDT 161026
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
226 AM PST FRI JAN 16 2015

...VERY WINDY AT TIMES ACROSS THE SOUTHERN GRANDE RONDE VALLEY
THIS MORNING...

.TIGHT PRESSURE GRADIENTS WILL RESULT IN VERY WINDY CONDITIONS
ACROSS THE SOUTHERN GRANDE RONDE VALLEY. WINDS WILL BE STRONGEST
AS A COLD FRONT APPROACHES THE VALLEY THIS MORNING.

ORZ049-161800-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-150116T1800Z/
GRANDE RONDE VALLEY-
226 AM PST FRI JAN 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 AM PST THIS MORNING. 

* TIMING: WINDS WILL BE STRONGEST AS A COLD FRONT APPROACHES THE
  VALLEY THIS MORNING.

* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH THIS
  MORNING.

* IMPACTS: STRONG WINDS AND SUDDEN WIND GUSTS WILL MAKE 
  TRAVELING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
998 
WWUS76 KPDT 161805
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1005 AM PST FRI JAN 16 2015

ORZ049-161915-
/O.EXP.KPDT.WI.Y.0003.000000T0000Z-150116T1800Z/
GRANDE RONDE VALLEY-
1005 AM PST FRI JAN 16 2015

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 14, 9:50 PM PST, 44 minutes earlier.

Area forecast discussion, Jan 14, 9:50 PM PST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
950 PM PST WED JAN 14 2015

UPDATED AVIATION DISCUSSION

.SHORT TERM...EVENING UPDATE...THE REGION REMAINS UNDER AN UPPER
RIDGE THIS EVENING. THIS RIDGE WILL BE KNOCKED DOWN THURSDAY AND
THURSDAY NIGHT BY A SYSTEM CURRENTLY MOVING EAST ACROSS THE EASTERN
PACIFIC AND THE GULF OF ALASKA. A LARGE AREA OF LOW CLOUDINESS AND
LOCAL FOG CONTINUES ACROSS THE AREA AFFECTING LOCATIONS BELOW 4500
TO 5000 FT MSL. THERE HAS BEEN SOME WESTWARD EROSION OF THE LOW
CLOUD DECK OVER EXTREME EASTERN WASHINGTON THIS EVENING. AT THIS
TIME EXPECT THE EROSION TO STALL AND EVEN REVERSE, BUT IT COULD WORK
INTO OUR WASHINGTON ZONES LATE IN THE TONIGHT PERIOD. FOR THIS
EVENING, MADE SOME ADJUSTMENTS TO THE LOW CLOUD/FOG AREAS IN CENTRAL
OREGON AND NUDGED SOME LOW TEMPS UP IN THE COLUMBIA BASIN DUE TO THE
CLOUD COVER. SNOW LEVELS ARE QUITE LOW ACROSS A GOOD PORTION OF THE
AREA AT THE MOMENT, RUNNING 1500 TO 2000 FEET ACROSS THE NORTHERN
TWO-THIRDS OF THE AREA AND A BIT HIGHER IN THE SOUTH. THUS ADJUSTED
SNOW LEVELS OVERNIGHT INTO THURSDAY MORNING. MODEL SOUNDINGS
INDICATE THAT SNOW LEVELS WILL CONTINUE TO BE LOW OVER CENTRAL
WASHINGTON INTO THURSDAY EVENING WITH THE A WARM LAYER ALOFT NOT
REACHING THIS AREA UNTIL AFTER MIDNIGHT THURSDAY/FRIDAY. THUS
DECREASED THE FREEZING RAIN CHANCES IN KITTITAS COUNTY AND WESTERN
YAKIMA COUNTY THURSDAY AFTERNOON AND EVENING. MEANWHILE DID ADD
MENTION OF SLEET DURING THESE TWO PERIODS IN THESE AREAS. 90

.LONG TERM...PREVIOUS DISCUSSION...ANOTHER WEATHER SYSTEM WILL MOVE
INTO THE AREA ON SATURDAY. THE WARM FRONT WILL COME THROUGH ON
SATURDAY AND SATURDAY NIGHT AND FREEZING RAIN WILL ONCE AGAIN BE
POSSIBLE ALONG THE EAST SLOPES OF THE CASCADES. ELSEWHERE...MOSTLY
RAIN CAN BE EXPECTED WITH SNOW LEVELS RISING TO AROUND 7000 FEET.
THE COLD FRONT WILL THEN FOLLOW ON SUNDAY DROPPING SNOW LEVELS DOWN
TO 4000 FEET BY MONDAY MORNING. PRECIPITATION WILL BE TAPERING OFF
ON MONDAY...SO SNOW ACCUMULATIONS SHOULD BE MINIMAL. A RIDGE OF HIGH
PRESSURE WILL THEN BUILD OVER THE REGION ON TUESDAY AND WEDNESDAY
FOR DRIER CONDITIONS. TEMPERATURES WILL WARM ABOVE NORMAL ON SUNDAY
WITH LOWER ELEVATION HIGHS NEAR 50. IT WILL THEN GRADUALLY COOL
THROUGH THE FIRST HALF OF NEXT WEEK AND HIGHS ON WEDNESDAY WILL BE
IN THE LOW 40S.

&&

.AVIATION...06Z TAFS...LOW CLOUDINESS WITH MVFR AND LOWER CONDITIONS
WILL CONTINUE AT ALL TAF SITES THROUGH TONIGHT. LOWEST CONDITIONS
ARE EXPECT AT KBDN, KRDM AND KALW. INCREASING SOUTH FLOW INTO
CENTRAL OREGON WILL CAUSE THE IFR OR LOWER CONDITIONS AT KBDN AND
KRDM TO MIX OUT TOWARDS DAYBREAK THURSDAY. ELEVATED LIFT ASSOCIATED
WITH A SYSTEM MOVING INTO THE REGION THURSDAY SHOULD LEAD TO THE
EVENTUAL BREAK UP OF THE LOW CLOUD DECK OVER THE AREA LATE MORNING
INTO THE AFTERNOON. SHOWERS WITH THIS SYSTEM WILL BEGIN TO AFFECT
KBDN, KRDM, KDLS AND KYKM THURSDAY AFTERNOON. WINDS WILL CONTINUE TO
BE MAINLY BELOW 10 KTS, THOUGH WINDS OF 10-15 KTS WILL BE POSSIBLE
AT KBDN THURSDAY AFTERNOON. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  31  39  37  49 /   0  10  90  40
ALW  32  40  40  51 /   0  10  90  60
PSC  32  37  35  53 /   0  10  90  30
YKM  31  36  33  48 /   0  20  80  20
HRI  33  38  36  53 /   0  10  80  30
ELN  30  33  29  45 /   0  30  90  30
RDM  27  45  38  47 /   0  20  80  40
LGD  29  37  34  41 /   0  20  80  80
GCD  28  37  29  43 /   0  20  80  70
DLS  34  41  36  50 /   0  30  90  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/82/90

Nearby

Wind Advisories in Oregon, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.